MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035475200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent-assisted endovascular aneurysmal coil embolization procedure was performed for acoma (anterior communicating artery) wide neck lobulated rupture aneurysm.The patient was reported to have moderately tortuous vascular anatomy.During the procedure guide catheter was placed to the right ica (internal carotid artery) c2 segment and the operator used guidewire for placing microcatheter at a2 for used.Then new microcatheter was placed to super selected to the lumen of aneurysm and aneurysmal coil embolization was performed.Stenting was performed to cover the neck of the aneurysm.When the operator tried to do coil embolization with the subject coil post stenting, while adjusting embolization before detachment, the subject coil stretched and fractured in the patient's vessel.According to the physician the subject coil may be affected by the stent cells.The physician has used a snare device using a micro guide wire and surgical sutures to remove most of the parts of the detached coil from the patient anatomy.The physician replaced it with a new device.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection the main coil was returned with non-stryker microcatheter.There was significant amount of procedural fluids noted during the visual inspection.The main coil was found to be stretched.The suture and tip ball were found to be intact.The main coil was fond to be kinked/bent.Functional inspection: not required as the defect was confirmed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The as reported code main coil stretched was confirmed based on the device analysis but as reported code main coil broken fracture/broken during use could not be confirmed.The device was returned, and the main coil had been detached from the delivery wire.It is probable that the main coil was detached within the microcatheter due to procedural or anatomical factors during use.An assignable cause of procedural factors will be assigned to the as reported and as analyzed main coil stretched as well as analyzed main coil prematurely detached/separated during use and main coil kinked/bent, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 5MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12135676
Report Number3008881809-2021-00292
Device Sequence Number4166429
Product Code HCG
UDI-Device Identifier04546540676511
UDI-Public04546540676511
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2023
Device Model NumberM0035475200
Device Catalogue NumberM0035475200
Device Lot Number22514559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM ATLAS STENT (STRYKER).; SL-10 MICRO CATHETER (STRYKER).; NEUROFORM ATLAS STENT (STRYKER); SL-10 MICRO CATHETER (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age63 YR